Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 163, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 3, 2016, 4:36 PM CDT for Hardeman County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2016, 4:36 PM CDT (21:36 UTC)
- Expired
- Aug 3, 2016, 5:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Hardeman County, TN
The radar
The Memphis radar (KNQA), 78 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 9.6 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 966 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1655 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
933
WUUS54 KMEG 032136
SVRMEG
TNC069-032215-
/O.NEW.KMEG.SV.W.0163.160803T2136Z-160803T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
436 PM CDT WED AUG 3 2016
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN HARDEMAN COUNTY IN WESTERN TENNESSEE...
* UNTIL 515 PM CDT
* AT 435 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF LAGRANGE...OR 10 MILES SOUTHWEST OF BOLIVAR...MOVING SOUTH AT 20
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BOLIVAR...GRAND JUNCTION...HICKORY VALLEY...SAULSBURY...
MIDDLEBURG...VAN BUREN AND ROGERS SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3500 8890 3500 8919 3513 8920 3513 8919
3522 8919 3522 8895
TIME...MOT...LOC 2135Z 002DEG 18KT 3513 8908
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
434
WWUS54 KMEG 032209
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
509 PM CDT WED AUG 3 2016
TNC069-032219-
/O.EXP.KMEG.SV.W.0163.000000T0000Z-160803T2215Z/
HARDEMAN TN-
509 PM CDT WED AUG 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HARDEMAN COUNTY
WILL EXPIRE AT 515 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3500 8890 3500 8919 3513 8920 3513 8919
3522 8919 3522 8895
TIME...MOT...LOC 2207Z 002DEG 18KT 3513 8908
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:02 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Aug 3, 2:02 PM CDT, 2 hours 34 minutes before
Area Forecast Discussion...Correction
National Weather Service Memphis TN
202 PM CDT WED AUG 3 2016
.DISCUSSION...
The focus is on tracking the upper level high and associated heat
dome across the central part of the country. For Thursday the
center of the upper level high will be west of the region over the
central plains. Nevertheless, the combination of temperature and
humidity necessitate the continuation of the heat advisory.
Confidence is fairly high that a heat conditions will continue into
Friday as the height center moves farther east toward the
Mississippi Valley. Thus, will extend heat advisory into Friday
evening. Additionally, the heat advisory may need to be extended
farther east on Friday to the Tennessee River Valley. Through this
period scattered thunderstorms, mainly in the afternoon and evening
are possible.
Little change in the weather pattern into the weekend on into next
week. The center of the upper high drifts east generally across the
Mississippi Valley. Diurnal thunderstorms are expected along with
a continuation of sultry heat and humidity.
Belles
&&
.AVIATION...
18z TAF cycle
Have included VCTS at all sites through early evening with
isolated showers and thunderstorms expected. VFR conditions
expected to prevail through most of the period except within
thunderstorms. Patchy fog may also produce temporary MVFR/IFR
conditions at MKL late tonight. Light winds expected through the
period.
CJC
&&
.MEG Watches/Warnings/Advisories...
AR...Heat Advisory until 8 PM CDT Friday for Clay-Craighead-
Crittenden-Cross-Greene-Lawrence-Lee AR-Mississippi-
Phillips-Poinsett-Randolph-St. Francis.
MO...Heat Advisory until 8 PM CDT Friday for Dunklin-Pemiscot.
MS...Heat Advisory until 8 PM CDT Friday for Alcorn-Benton MS-Calhoun-
Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee MS-Marshall-
Monroe-Panola-Pontotoc-Prentiss-Quitman-Tallahatchie-Tate-
Tippah-Tunica-Union-Yalobusha.
TN...Heat Advisory until 8 PM CDT Friday for Chester-Crockett-Dyer-
Fayette-Gibson-Hardeman-Haywood-Lake-Lauderdale-Madison-
McNairy-Obion-Shelby-Tipton.
&&Hazardous weather outlook, Aug 3, 3:30 AM CDT, 13 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 330 AM CDT WED AUG 3 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-041030- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 330 AM CDT WED AUG 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT HEAT INDICES OF 105 TO 110 WILL BE POSSIBLE OVER MOST OF THE MID- SOUTH FROM THIS AFTERNOON INTO EARLY EVENING. ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND THIS EVENING. LOCALLY HEAVY RAINFALL AND STRONG WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HAZARDOUS HEAT WILL CONTINUE ACROSS THE MIDSOUTH THROUGH LATE WEEK...WITH AFTERNOON HEAT INDICES OF 105 TO 110 POSSIBLE. ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE IN THE AFTERNOON PERIODS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 3, 3:39 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
339 PM CDT WED AUG 3 2016
MSZ005-032100-
ALCORN MS-
339 PM CDT WED AUG 3 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 400 PM CDT FOR...
SOUTHERN ALCORN COUNTY IN NORTHEASTERN MISSISSIPPI...
AT 338 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS UP TO 40 MPH
WAS LOCATED NEAR HINKLE...OR 11 MILES SOUTHWEST OF CORINTH. THIS
STORM WAS NEARLY STATIONARY.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN SOUTHERN ALCORN COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3475 8862 3476 8875 3484 8875 3493 8862
3481 8845
TIME...MOT...LOC 2038Z 321DEG 4KT 3482 8866Special weather statement, Aug 3, 4:10 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
410 PM CDT WED AUG 3 2016
TNZ022-055-032200-
BENTON TN-DECATUR TN-
410 PM CDT WED AUG 3 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 500 PM CDT FOR...
SOUTHERN BENTON COUNTY IN WESTERN TENNESSEE...
NORTHEASTERN DECATUR COUNTY IN WESTERN TENNESSEE...
AT 410 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR CAMDEN
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN SOUTHERN BENTON AND NORTHEASTERN DECATUR COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3586 8794 3583 8797 3578 8798 3574 8802
3594 8822 3609 8821 3617 8817 3618 8816
3607 8796 3603 8800 3600 8800 3598 8802
3596 8802 3594 8800 3594 8793 3591 8793
TIME...MOT...LOC 2110Z 315DEG 17KT 3600 8813Special weather statement, Aug 3, 4:24 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
424 PM CDT WED AUG 3 2016
MSZ002-013-032215-
LAFAYETTE MS-MARSHALL MS-
424 PM CDT WED AUG 3 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 515 PM CDT FOR...
NORTHEASTERN LAFAYETTE COUNTY IN NORTHWESTERN MISSISSIPPI...
SOUTHEASTERN MARSHALL COUNTY IN NORTHWESTERN MISSISSIPPI...
AT 424 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR BETHLEHEM...OR 7
MILES SOUTHEAST OF WALL DOXEY STATE PARK. THIS STORM WAS NEARLY
STATIONARY.
...MOVING SOUTHEAST AT 5 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN NORTHEASTERN LAFAYETTE AND SOUTHEASTERN MARSHALL COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3450 8951 3465 8944 3460 8930 3458 8930
3458 8925 3449 8925 3439 8930
TIME...MOT...LOC 2124Z 293DEG 4KT 3456 8942The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 4:10 PM CDT | Special Weather Statement | MEG | Benton | 50 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.